Alert archive / California / Gale Warnings in 2012

Gale Warning 9, NWS Los Angeles, CA

February 22, 2012

NWS Los Angeles, CA issued this gale warning at Feb 22, 2012, 2:32 AM PST. It took effect at Feb 22, 2012, 6:00 PM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2012, 2:32 AM PST (10:32 UTC)
In effect from
Feb 22, 2012, 6:00 PM PST
Expired
Feb 23, 2012, 9:00 AM PST
In force
15 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WHUS76 KLOX 221032
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
232 AM PST WED FEB 22 2012

PZZ670-221845-
/O.NEW.KLOX.SC.Y.0026.120222T1032Z-120222T2300Z/
/O.NEW.KLOX.GL.W.0009.120222T2300Z-120223T1100Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
232 AM PST WED FEB 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PST THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WILL DEVELOP THIS MORNING
  AND STRENGTHEN TO 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS BY LATE
  THIS AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT HOURS.
  STRONGEST GUSTS WILL OCCUR ACROSS THE NORTHWESTERN PORTION THIS
  EVENING...THEN AFFECTING THE ENTIRE WESTERN PORTION THROUGH THE
  OVERNIGHT HOURS. WINDS WILL DIMINISH SOME BY EARLY WEDNESDAY MORNING.

* SEAS...WILL BUILD UP TO 9 TO 12 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ673-676-221845-
/O.NEW.KLOX.SC.Y.0026.120222T2300Z-120224T1100Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
232 AM PST WED FEB 22 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PST FRIDAY. 

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WILL DEVELOP LATE THIS
  AFTERNOON. THERE WILL BE GUSTS TO 30 KNOTS. STRONGEST WESTERN
  PORTION AND NW OF SAN NICOLAS ISLAND. WINDS WILL DIMINISH SOME
  BY WEDNESDAY MORNING.

* SEAS...WILL BUILD TO 9 TO 11 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
6 follow-up statements
459 
WHUS76 KLOX 221712
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
912 AM PST WED FEB 22 2012

PZZ670-230115-
/O.EXT.KLOX.SC.Y.0026.000000T0000Z-120223T0200Z/
/O.EXT.KLOX.GL.W.0009.120223T0200Z-120223T1700Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
912 AM PST WED FEB 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS
EVENING...
...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST
THURSDAY...

* WINDS...NORTHWEST WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 25
  KT WITH GUSTS TO 30 KT...THEN FURTHER INCREASE THIS EVENING TO
  15 TO 25 KT WITH GALE FORCE GUSTS TO 35 KT...BEFORE WEAKENING
  LATER THURSDAY MORNING. STRONGEST GUSTS WILL OCCUR ACROSS THE
  NORTHWESTERN PORTION...WITH LIGHT WINDS NEAR THE COAST EACH
  MORNING.

* SEAS...WILL BUILD TO 10 TO 13 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ673-676-230115-
/O.CON.KLOX.SC.Y.0026.120222T2300Z-120224T1100Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
912 AM PST WED FEB 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PST FRIDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35
  KT WILL DEVELOP LATE THIS AFTERNOON...WHICH SHOULD THEN CONTINUE
  THROUGH THURSDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED FROM
  POINT ARGUELLO TO SAN NICOLAS ISLAND.

* SEAS...WILL BUILD TO 9 TO 12 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

KITTELL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
295 
WHUS76 KLOX 222228
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
228 PM PST WED FEB 22 2012

PZZ673-230630-
/O.EXT.KLOX.SC.Y.0026.120222T2228Z-120223T0500Z/
/O.EXB.KLOX.GL.W.0009.120223T0500Z-120223T1700Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
228 PM PST WED FEB 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
PST THURSDAY. 

* WINDS...NORTHWEST WINDS 15 TO 25 KT WILL INCREASE TO 20 TO 30 KT
  WITH GUSTS TO 35 KT BY LATER THIS EVENING...BEFORE WEAKENING TO
  15 TO 25 KT WITH GUSTS TO 30 KT BY LATE THURSDAY MORNING.

* SEAS...SEAS WILL BUILD TO 10 TO 13 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-230630-
/O.CON.KLOX.SC.Y.0026.000000T0000Z-120223T0200Z/
/O.CON.KLOX.GL.W.0009.120223T0200Z-120223T1700Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
228 PM PST WED FEB 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
PST THURSDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT WILL
  INCREASE TO 20 TO 30 KT WITH GUSTS TO 40 KT THIS EVENING...
  BEFORE WEAKENING TO 15 TO 25 KT WITH GUSTS TO 30 KT BY LATE
  THURSDAY MORNING. THE STRONGEST WINDS WILL OCCUR ACROSS THE
  NORTHWESTERN PORTION...WITH RELATIVELY LIGHT WINDS NEAR THE
  COAST EACH MORNING.

* SEAS...SEAS WILL BUILD TO 10 TO 14 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

PZZ676-230630-
/O.EXT.KLOX.SC.Y.0026.120222T2228Z-120224T1100Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
228 PM PST WED FEB 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35
  KT WILL CONTINUE DEVELOP THROUGH THIS EVENING...AND THEN
  CONTINUE THROUGH THURSDAY NIGHT. THE STRONGEST WINDS ARE
  EXPECTED NORTHWEST OF SAN NICOLAS ISLAND.

* SEAS...WILL BUILD TO 9 TO 12 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

KITTELL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
300 
WHUS76 KLOX 230149
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
549 PM PST WED FEB 22 2012

PZZ670-231000-
/O.EXP.KLOX.SC.Y.0026.000000T0000Z-120223T0200Z/
/O.CON.KLOX.GL.W.0009.120223T0200Z-120223T1700Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
549 PM PST WED FEB 22 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT WILL 
  INCREASE TO 20 TO 30 KT WITH GUSTS TO 40 KT THIS EVENING... 
  BEFORE WEAKENING TO 15 TO 25 KT WITH GUSTS TO 30 KT BY LATE 
  THURSDAY MORNING. THE STRONGEST WINDS WILL OCCUR ACROSS THE 
  NORTHWESTERN PORTION...WITH RELATIVELY LIGHT WINDS NEAR THE 
  COAST EACH MORNING. 

* SEAS...WILL BUILD TO 10 TO 14 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-231000-
/O.CON.KLOX.SC.Y.0026.000000T0000Z-120223T0500Z/
/O.CON.KLOX.GL.W.0009.120223T0500Z-120223T1700Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
549 PM PST WED FEB 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
PST THURSDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WILL INCREASE TO 20 TO 30 
  KT WITH GUSTS TO 35 KT BY LATER THIS EVENING...BEFORE 
  WEAKENING TO 15 TO 25 KT WITH GUSTS TO 30 KT BY LATE THURSDAY 
  MORNING. 

* SEAS...WILL BUILD TO 10 TO 13 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-231000-
/O.CON.KLOX.SC.Y.0026.000000T0000Z-120224T1100Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
549 PM PST WED FEB 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 
  35 KT WILL CONTINUE DEVELOP THROUGH THIS EVENING...AND THEN 
  CONTINUE THROUGH THURSDAY NIGHT. THE STRONGEST WINDS ARE 
  EXPECTED NORTHWEST OF SAN NICOLAS ISLAND. 

* SEAS...WILL BUILD TO 9 TO 12 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
094 
WHUS76 KLOX 230453
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
853 PM PST WED FEB 22 2012

PZZ673-231300-
/O.EXP.KLOX.SC.Y.0026.000000T0000Z-120223T0500Z/
/O.CON.KLOX.GL.W.0009.120223T0500Z-120223T1700Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
853 PM PST WED FEB 22 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT WILL
  CONTINUE OVERNIGHT INTO EARLY THURSDAY MORNING...BEFORE
  WEAKENING TO 15 TO 25 KT WITH GUSTS TO 30 KT BY LATE THURSDAY
  MORNING.

* SEAS...WILL BUILD TO 10 TO 13 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-231300-
/O.CON.KLOX.GL.W.0009.000000T0000Z-120223T1700Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
853 PM PST WED FEB 22 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT WILL
  CONTINUE OVERNIGHT INTO EARLY THURSDAY MORNING...BEFORE
  WEAKENING TO 15 TO 25 KT WITH GUSTS TO 30 KT BY LATE THURSDAY
  MORNING. THE STRONGEST WINDS WILL OCCUR ACROSS THE NORTHWESTERN
  PORTION...WITH RELATIVELY LIGHT WINDS NEAR THE COAST EACH
  MORNING.

* SEAS...WILL BUILD TO 10 TO 14 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-231300-
/O.CON.KLOX.SC.Y.0026.000000T0000Z-120224T1100Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
853 PM PST WED FEB 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 
  35 KT WILL CONTINUE DEVELOP THROUGH THIS EVENING...AND THEN 
  CONTINUE THROUGH THURSDAY NIGHT. THE STRONGEST WINDS ARE 
  EXPECTED NORTHWEST OF SAN NICOLAS ISLAND. 

* SEAS...WILL BUILD TO 9 TO 12 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
805 
WHUS76 KLOX 231034
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
234 AM PST THU FEB 23 2012

PZZ670-231700-
/O.CON.KLOX.GL.W.0009.000000T0000Z-120223T1700Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
234 AM PST THU FEB 23 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT WILL
  CONTINUE EARLY THURSDAY MORNING...BEFORE WEAKENING TO 15 TO 25
  KT WITH GUSTS TO 30 KT BY LATE THIS MORNING. THE STRONGEST WINDS
  WILL OCCUR ACROSS THE NORTHWESTERN PORTION...WITH RELATIVELY
  LIGHT WINDS NEAR THE COAST. 

* SEAS...WILL BUILD TO 10 TO 14 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-231700-
/O.CON.KLOX.GL.W.0009.000000T0000Z-120223T1700Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
234 AM PST THU FEB 23 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT WILL
  CONTINUE EARLY THURSDAY MORNING...BEFORE WEAKENING TO 15 TO 25
  KT WITH GUSTS TO 30 KT BY LATE MORNING.

* SEAS...WILL BUILD TO 10 TO 13 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-231845-
/O.CON.KLOX.SC.Y.0026.000000T0000Z-120224T1100Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
234 AM PST THU FEB 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35
  KT WILL CONTINUE  THROUGH THIS EVENING...AND THEN CONTINUE
  OVERNIGHT INTO EARLY FRIDAY MORNING. THE STRONGEST WINDS ARE EXPECTED
  NORTHWEST OF SAN NICOLAS ISLAND.

* SEAS...WILL BUILD TO 9 TO 12 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
911 
WHUS76 KLOX 231711
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
911 AM PST THU FEB 23 2012

PZZ670-673-240115-
/O.EXP.KLOX.GL.W.0009.000000T0000Z-120223T1700Z/
/O.EXA.KLOX.SC.Y.0026.000000T0000Z-120224T1100Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
911 AM PST THU FEB 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. 

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35
  KT WILL CONTINUE THROUGH THIS EVENING...AND THEN CONTINUE
  OVERNIGHT INTO EARLY FRIDAY MORNING. 

* SEAS...WILL BUILD TO 9 TO 12 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-240115-
/O.CON.KLOX.SC.Y.0026.000000T0000Z-120224T1100Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
911 AM PST THU FEB 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 
  35 KT WILL CONTINUE THROUGH THIS EVENING...AND THEN CONTINUE 
  OVERNIGHT INTO EARLY FRIDAY MORNING. THE STRONGEST WINDS ARE 
  EXPECTED NORTHWEST OF SAN NICOLAS ISLAND. 

* SEAS...WILL BUILD TO 9 TO 12 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Feb 21, 9:30 PM PST, 5 hours 2 minutes earlier.

Area forecast discussion, Feb 21, 9:30 PM PST, 5 hours 2 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
930 PM PST TUE FEB 21 2012

NEW AVIATION DISCUSSION

.SYNOPSIS...
HIGH PRESSURE AND OFFSHORE WINDS WILL MOVE ACROSS THE REGION THROUGH
FRIDAY AND RAISE TEMPERATURES TO ABOVE NORMAL. WEDNESDAY IS EXPECTED
TO HAVE THE STRONGER WINDS AND BE THE WARMEST. A LOW PRESSURE TROUGH
WILL PUSH THE HIGH WESTWARD ON SATURDAY...INCREASING THE ONSHORE
FLOW AND BRING A COOLING TREND INTO EARLY NEXT WEEK.

&&

.SHORT TERM (TONIGHT-FRI)...FAIR SKIES WITH VARYING AMOUNTS OF HI
CLOUDS WERE NOTED OVER SOUTHWESTERN CA THIS EVENING...AND LITTLE
CHANGE CAN BE EXPECTED OVERNIGHT. HIGH PRESSURE BUILDING INTO THE
GREAT BASIN WILL INCREASE OFFSHORE GRADIENTS OVERNIGHT. AS A
RESULT...OFFSHORE FLOW WILL BUILD AS WELL...WITH STRONG AND GUSTY N
TO NE WINDS DEVELOPING BELOW AND THRU THE PASSES AND CANYONS OF THE
VTU/L.A. COUNTY MTNS AND VALLEYS EXCEPT THE SAN GABRIEL VALLEY.
GUSTS UP TO 50 MPH CAN BE EXPECTED IN THE MTNS...WITH GUSTS UP TO 40
MPH FOR THE VALLEYS. WIND ADVISORIES ARE IN EFFECT FOR THESE AREAS
OVERNIGHT THRU NOON WEDNESDAY. PLEASE LEE LAXNPWLOX FOR THE LATEST
INFO ON THE WIND ADVISORIES.

UPPER LEVEL RIDGING WILL EXPAND INLAND OVER CENTRAL AND SRN CA FROM
THE E PAC TONIGHT THRU WED. THE RIDGING SHOULD GRADUALLY WEAKEN WED
NIGHT AND THU...WITH GENERALLY FLAT UPPER RIDGING LINGERING OVER THE
AREA ON FRI. MOSTLY CLEAR SKIES ARE EXPECTED TO PREVAIL OVER THE
FORECAST AREA THRU FRI...EXCEPT FOR A FEW HI CLOUDS AT TIMES. THERE
MAY POSSIBLY BE A FEW LOW CLOUDS ON THE L.A. COUNTY COAST FRI
MORNING...HOWEVER THE LATEST WRF IS INDICATING THE LOW CLOUDS MAY
REMAIN OFF THE COAST. OFFSHORE FLOW CAN BE EXPECTED ESPECIALLY NIGHT
AND MORNING HOURS DURING THE PERIOD AS WELL. IT APPEARS THE FOCUS OF
THE STRONGER N TO NE WINDS WILL BE OVER SLO/SBA COUNTIES WED NIGHT
INTO THU MORNING...THEN SHIFT BACK INTO VTU/L.A. COUNTIES FOR THU
NIGHT INTO FRI MORNING. GUSTY NORTHERLY WINDS SHOULD AFFECT THE SBA
S COAST AND SANTA YNEZ RANGE WED EVENING...WHERE WIND ADVISORIES MAY
BE NEEDED. TEMPS WILL BE RATHER WARM ON WED AND ABOUT 10 TO 15 DEG
ABOVE NORMAL FOR MOST AREAS...TURN ONLY SLIGHTLY COOLER FOR THU.
HIGHS ON FRI SHOULD FALL FURTHER BUT STILL BE SEVERAL DEG ABOVE
NORMAL ACROSS THE REGION.

***FROM PREVIOUS DISCUSSION***

.LONG TERM (SAT-TUE)...PRETTY QUIET PERIOD THROUGH EARLY NEXT WEEK.
WEAK ONSHORE FLOW OVER THE WEEKEND MAY ALLOW SOME MARINE LYR TO FORM
ACROSS THE COASTAL AREAS, OTHERWISE MAINLY CLEAR SKIES EXPECTED.
EARLIER ECMWF RUNS HAD INDICATED POSSIBLY SOME VERY LIGHT RAIN
ACROSS NORTHERN AREAS LATE SUNDAY INTO MONDAY BUT TODAY'S 12Z RUN
TRENDED MORE INLAND WITH THE TROF AND SIMILAR TO THE LAST FEW GFS
RUNS. THUS, DRY WEATHER EXPECTED FOR ANOTHER WEEK AT LEAST. TEMPS
WILL BE NEAR TO SLIGHTLY BELOW SEASONAL NORMS AS THE INSIDE SLIDER
PATTERN KEEPS SOME COLD AIR OVER US THROUGH EARLY NEXT WEEK. MAY BE
SOME WEAK TO MODERATE OFFSHORE FLOW AND LOCALLY GUSTY CANYON WINDS,
ESPECIALLY TUESDAY.

&&

.AVIATION...

22/0530Z

HI CONFIDENCE IN THE CURRENT TAF PACKAGE. EXCEPT FOR A 50 PERCENT
CHANCE OF LIFR CONDITIONS IN DENSE FOG AT KPRB LATE TONIGHT INTO WED
MORNING...CONDITIONS WILL BE VFR AT THE AIRFIELDS THRU WED. GUSTY
NORTHERLY WINDS CAN BE EXPECTED AT TIMES AT KVNY THRU WED. THERE
WILL BE A 10-20 PERCENT CHANCE OF LOW LEVEL WIND SHEAR AT KBUR AND
KVNY AT TIMES TONIGHT INTO WED MORNING AS WELL.

KLAX...HI CONFIDENCE IN 06Z CAVU TAF. THERE IS A 40 PERCENT CHANCE
OF 6 KT EAST WINDS 14Z-19Z.

KBUR...HI CONFIDENCE IN 06Z CAVU TAF. THERE IS A 20 PERCENT CHANCE
OF +/- 10KT LLWS 005-010.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).

&&

PUBLIC...SIRARD/WOFFORD
AVIATION...ASR
SYNOPSIS...B

WWW.WEATHER.GOV/LOSANGELES

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 2:32 AM PSTSmall Craft AdvisoryLOX48 hr
Feb 22, 8:41 AM PSTWind AdvisoryLOX25 hr
Feb 22, 1:52 PM PSTHigh Surf AdvisoryLOX43 hr

Nearby

Gale Warnings in California, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.